Article Text

other Versions

Download PDFPDF
Convulsive seizures caused by metronidazole-induced encephalopathy
  1. Tatsuya Ueno,
  2. Masako Ito,
  3. Akira Arai,
  4. Chieko Suzuki,
  5. Masahiko Tomiyama
  1. Department of Neurology, Aomori Prefectural Central Hospital, Aomori, Japan
  1. Correspondence to Dr Tatsuya Ueno, Neurology, Aomori Prefectural Central Hospital, Aomori 030-8553, Japan; tatsuya_ueno{at}med.pref.aomori.jp

Statistics from Altmetric.com

A 60-year-old Japanese man who had been treated with metronidazole (1000 mg/day) for splenic abscesses diagnosed 85 days earlier was transferred to our department because of convulsive seizures and impaired consciousness. He did not consume alcohol and his medical history included the treatment of rheumatoid arthritis with prednisolone and iguratimod for the past 6 years. On admission, his Glasgow Coma Scale score was E4V4M6 and his body temperature was 36.8°C. Neurological …

View Full Text

Footnotes

  • Contributors TU wrote the manuscript. TU, MI, AA, CS and MT were involved in patient management and collection of data. TU, MI, AA, CS and MT edited and approved the final manuscript.

  • Funding The authors did not receive government research grants to carry out the present study nor they did receive any funding from the commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Patient consent for publication Obtained.

  • Provenance and peer review Not commissioned; externally peer reviewed.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.